I had a discussion with my therapist on my last visit, She shared some information with me on current Cymbalta use based on her discussion with other patients, therapists and drs. It seems that at least locally the Drs are becoming increasingly aware that Cymbalta carries too many risks with it including the severe withdrawal. A great many of the drs here are changing their patients away from Cymbalta choosing to go to Effexor instead. I don't understand that approach as Effexor is substantially the same medicine/mechanism as Cymbalta and the withdrawal is nearly as bad but I am glad to see the drs waking up to the hazards of Cymbalta.
Cymbalta Use Is Changing.
Posted 17 September 2017 - 11:00 AM
i was on effexor for several years and cross tapered to the C. i realize a cross taper is a bit different and the two drugs are very similar but i felt no withdrawal effects whatsoever. i have heard a withdrawal from the E with no cross taper is actually worse than the C. E has a half life of 6 hours
Posted 22 March 2018 - 03:20 PM
I thought Cymbalta was miraculous at first because it allowed me to come off Tramadol very easily after 3 years of constant use ultimately reaching 200 mgs/day. I just didn't realize I was going from one evil to another. I'm currently in the process of trying to quit Cymbalta. I've somewhat recklessly decided to go from 60 to 30 mgs. Actually I just decreased it this way today so it's too soon to see if I can cope or not. For now, I feel fine. I have many side-effects such as the weight gain, long nights of sleep (which I love as I was an insomniac for years) followed by mornings when I just can't get out of bed. I feel sooo tired when I wake up. It takes me 2 hours to get out of bed. And I'm tired very early in the evening. I also drink too much, which I've found is associated with Cymbalta?
I've got a life worth living so I feel I've got to get out of this trap. I started working out regularly a few weeks ago as this helps with pain management and taking high doses of curcumin. I hope this will work. I'm painfully aware of my poor memory and senior moments, and of the consequence of years of Prozac, sleeping pills and various pills that act on the brain. I'm afraid of getting Alzheimer's as I live with much constant brain fog. Thank you for each and every one of your comments. They help!
Posted 22 March 2018 - 04:15 PM
Many members go from 60 mg to 30 mg with no problem. If things do get bad (you will know in 3 or 4 days) you can always go back to 60 mg and taper slowly from there. We will try and do anything we can here on this site to see that you get a chance to live that life worth living. Hang in there and keep us posted.
Posted 23 March 2018 - 06:18 AM
Yes, Fishinghat is right when saying that members go from 60 to 30 with no problems. But again, some can't and need to move up to 60. That's ok if it happens, you would be one of the sensitive one.
Do keep us posted on this trial. Whichever way, we are here to help you Jeabea.
Posted 08 April 2018 - 03:31 AM
I, too, find that weird that your therapist says that many doctors are prescribing Effexor instead of Cymbalta. I'd say Effexor is just as bad as Cymbalta since both are SNRIs, extended release, and are in capsules - which make it harder to taper down.
- fishinghat likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users